Hail, Crawford
- When
- May 10, 1:10 AM EST
- Where
- Crawford County, Cochranton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.950, -79.983
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 9, 9:05 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1005 PM EDT FRI MAY 9 2003 ACTIVITY DVLPG ALG AXIS OF HIGHER THETA E AND INSTABILITY ACRS IL AND INDIANA. SW/V COMING OUT OF SW STATES SHUD PROVIDE SUPPORT FOR CONTINUED DVLPMNT OVNGT IN EHNACED LOW LVL JET. REINFORCING PUSH OF DRIER CANADIAN AIR HAS SLIPPED DOWN LAKESHORE TO ABT OH BORDER AND DEWPOINTS RANGE FM 39F AT ERIE TO 70F AT MNN AND FDY. SOURCE OF NEW DVLMNT WL CONT TO BE TO OUR WEST AND SHOWERS/STORMS WL TURN TO SE WITH UPR FLOW AND MAY MISS NW PA FOR MOST OF THE NGT. ANY THREAT OF SVR WX OVNGT SHUD BE CONFINED TO AREAS NR WRMFNT ACRS NW OH TWRD MNN AND MT VERNON AND DO NOT BELIEVE IT IS A BIG THREAT. WL REMOVE SEVERE WORDING FM CLE EAST. MORE WORRIED ABT FLOODING AS GROUND IS QUITE MOIST ALREADY. WL CONT WITH FLOOD WATCH FDY TO MFD AND EXPAND WATCH NORTH TO TOL AND NORWALK. WL USE CATEGORICAL POPS FDY TO MFD AND LIKELY TOL. CHC NW PA AND WL LWR MIN TEMPS NW PA. NO OTHER CHANGES OTHER THAN TO MENTION WINDY SUNDAY. UPDATE ABT 1020 PM. .CLE... OH...FLASH FLOOD WATCH NW AND N CNTRL OHIO THRU SAT AFTRN. OHZ003-006>009-017>019-027>030-036-037-047. PA...NONE. KOSARIK
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 559 AM EDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE REGION THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. LOCALLY HEAVY RAIN IS ALSO LIKELY. LATER THIS AFTERNOON...A SECOND ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED AS A WARM FRONT LIFTS NORTH INTO THE AREA. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS ACTIVITY WILL LIKELY PERSIST THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY. A FEW OF THESE COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY OR TONIGHT. KUBINA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1243 AM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0031 AM WESTON OH 1.00 INCH HAIL
05/10/03 WOOD
FMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
142 AM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1254 AM BROOKLYN OH .75 INCH HAIL
05/10/03 CUYAHOGA
0100 AM 2 NE BURTON OH .75 INCH HAIL
05/10/03 GEAUGA
WTKThe Buffalo radar (KBUF), 151 km away, was scanning. The volume nearest the first event began at 06:07 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Quarter size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358996, 5358995.